zbMATH — the first resource for mathematics

Optimal shape design for fluid flow using topological perturbation technique. (English) Zbl 1172.35049
Summary: This paper is concerned with an optimal shape design problem in fluid mechanics. The fluid flow is governed by the Stokes equations. The theoretical analysis and the numerical simulation are discussed in two and three-dimensional cases. The proposed approach is based on a sensitivity analysis of a design function with respect to the insertion of a small obstacle in the fluid flow domain. An asymptotic expansion is derived for a large class of cost functions using small topological perturbation technique. A fast and accurate numerical algorithm is proposed. The efficiency of the method is illustrated by some numerical examples.

35Q30 Navier-Stokes equations
35C20 Asymptotic expansions of solutions to PDEs
76M10 Finite element methods applied to problems in fluid mechanics
49J20 Existence theories for optimal control problems involving partial differential equations
Full Text: DOI
[1] Allaire, G.; Jouve, F.; Toader, A.-M., Structural optimization using sensitivity analysis and a level-set method, J. comput. phys., 194, 1, 363-393, (2004) · Zbl 1136.74368
[2] A. Ben Abda, M. Hassine, M. Jaoua, M. Masmoudi, Topological sensitivity analysis for the location of small cavities in Stokes flow, SIAM J., submitted for publication · Zbl 1202.49054
[3] Amstutz, S., The topological asymptotic for Navier Stokes equations, ESAIM control optim. calc. var., 11, 3, 401-425, (2005) · Zbl 1123.35040
[4] Amstutz, S.; Masmoudi, M.; Samet, B., The topological asymptotic for the Helmholtz equation, SIAM J. control optim., 42, 1523-1544, (2003) · Zbl 1051.49029
[5] Arnold, D.; Brezzi, F.; Fortin, M., A stable finite element for the Stokes equations, Calcolo, 21, 4, 337-344, (1984) · Zbl 0593.76039
[6] Borrvall, T.; Petersson, J., Topological optimization of fluids in Stokes flow, Internat. J. numer. methods fluids, 41, 1, 77-107, (2003) · Zbl 1025.76007
[7] Cabuk, H.; Modi, V., Optimum plane diffusers in laminar flow, J. fluid mech., 237, 373-393, (1992) · Zbl 0825.76176
[8] Cliff, E.M.; Heinkenschloss, M.; Shenoy, A., Airfoil design by an all-at-once method, Int. J. comput. fluid mech., 11, 3-25, (1998) · Zbl 0940.76084
[9] Evgrafov, A., The limits of porous materials in the topology optimization of Stokes flows, Appl. math. optim., 52, 3, 263-277, (2005) · Zbl 1207.49004
[10] Garreau, S.; Guillaume, Ph.; Masmoudi, M., The topological asymptotic for PDE systems: the elasticity case, SIAM J. control optim., 39, 4, 1756-1778, (2001) · Zbl 0990.49028
[11] Gartling, D.K.; Hickox, C.E.; Givler, R.C., Simulation of coupled viscous and porous flow problems, Comput. fluid dyn., 7, 1, 23-48, (1996) · Zbl 0879.76104
[12] Glowinski, R.; Pironneau, O., On the numerical computation of the minimum drag profile in laminar flow, J. fluid mech., 72, 385-389, (1975) · Zbl 0323.76024
[13] Guest, J.K.; PrĂ©vost, J.H., Topology optimization of creeping fluid flows using a darcy – stokes finite element, Internat. J. numer. methods engrg., 66, 461-484, (2006) · Zbl 1110.76310
[14] Guillaume, Ph.; Hassine, M., Removing holes in topological shape optimization, ESAIM control optim. calc. var., 14, 1, 160-191, (2007) · Zbl 1140.49029
[15] Guillaume, Ph.; Sid Idris, K., Topological sensitivity and shape optimization for the Stokes equations, SIAM J. control optim., 43, 1, 1-31, (2004) · Zbl 1093.49029
[16] Gunzburger, M.; Kim, H.; Manservisi, S., On a shape control problem for the stationary navier – stokes equations, M2AN math. model. numer. anal., 34, 6, 1233-1258, (2000) · Zbl 0981.76027
[17] Hassine, M.; Jan, S.; Masmoudi, M., From differential calculus to 0-1 topological optimization, SIAM J. control optim., 45, 6, 1965-1987, (2007) · Zbl 1139.49039
[18] Hassine, M.; Masmoudi, M., The topological asymptotic expansion for the quasi-Stokes problem, ESAIM control optim. calc. var., 10, 4, 478-504, (2004) · Zbl 1072.49027
[19] Kim, D.W.; Kim, M.U., Minimum drag shape in two-dimensional viscous flow, Internat. J. numer. methods fluids, 21, 93-111, (1995) · Zbl 0840.76079
[20] E. Lund, H. Moller, L.A. Jakobsen, Shape optimization of fluid – structure interaction problems using two-equation turbulence models, in: Proc. 43rd AIAA/ASME/ASCE/AHS/ASC Structures, Structural Dynamics, and Materials Conference and Exhibit, Denver, CO, 2002, AIAA 2002-1478, 11 pp
[21] Masmoudi, M., The topological asymptotic, () · Zbl 0765.53023
[22] Mohammadi, B.; Pironneau, O., Applied shape optimization for fluids, Numer. math. sci. comput., (2001), Oxford Univ. Press New York · Zbl 0970.76003
[23] Pironneau, O., On optimum design in fluid mechanics, J. fluid mech., 64, 97-110, (1974) · Zbl 0281.76020
[24] Pironneau, O., Optimal shape design for elliptic systems, (1984), Springer-Verlag Berlin · Zbl 0496.93029
[25] Simon, J., Domain variation for Stokes flow, (), 28-42 · Zbl 0801.76075
[26] Simon, J., Domain variation for drag Stokes flows, (), 277-283
[27] A. Schumacher, Topologieoptimierung von bauteilstrukturen unter verwendung von lopchpositionierungkrieterien, thesis, Universitat-Gesamthochschule-Siegen, 1995
[28] Sokolowski, J.; Zochowski, A., On the topological derivative in shape optimization, SIAM J. control optim., 37, 4, 1251-1272, (1999) · Zbl 0940.49026
[29] Ton, B.A., Optimal shape control problem for the Navier Stokes equations, SIAM J. control optim., 41, 6, 1733-1747, (2003) · Zbl 1037.49035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.